Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 17, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 12, 2014, 5:14 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 12, 2014, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 5:14 PM CDT (22:14 UTC)
- In effect from
- Oct 12, 2014, 7:00 PM CDT
- Expired
- Oct 13, 2014, 4:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WWUS74 KAMA 122214 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 514 PM CDT SUN OCT 12 2014 OKZ001>003-TXZ001>020-130600- /O.NEW.KAMA.WI.Y.0017.141013T0000Z-141013T2100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 514 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT MONDAY. * EVENT...NORTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS TONIGHT INTO EARLY MONDAY AFTERNOON ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES IN THE WAKE OF A STRONG COLD FRONT. * TIMING...THE STRONG WINDS ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE UNTIL MID AFTERNOON MONDAY...THEN RAPIDLY DIMINISH AFTER 4 PM MONDAY. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
2 follow-up statements
013 WWUS74 KAMA 130547 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1247 AM CDT MON OCT 13 2014 OKZ001>003-TXZ001>020-131400- /O.CON.KAMA.WI.Y.0017.000000T0000Z-141013T2100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1247 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...NORTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS TONIGHT THROUGH EARLY THIS AFTERNOON ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES IN THE WAKE OF A STRONG COLD FRONT. * TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL MID AFTERNOON...THEN RAPIDLY DIMINISH AFTER 4 PM THIS AFTERNOON. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
708 WWUS74 KAMA 131324 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 824 AM CDT MON OCT 13 2014 OKZ001>003-TXZ001>020-132100- /O.CON.KAMA.WI.Y.0017.000000T0000Z-141013T2100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 824 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL PERSIST ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH MID AFTERNOON. * TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MID AFTERNOON...THEN DIMINISH AFTER 4 PM. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 4:55 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 12, 4:55 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SUN OCT 12 2014
.DISCUSSION...
FOR TONIGHT...SVR TSTM WATCH HAS BEEN ISSUED FOR ERN ZONES TIL 04Z.
SHOWERS AND TSTMS DVLPG OVER THE AREA AS A SFC COLD FRONT AND ASSOCIATED
VIGOROUS UPPER LEVEL SHORTWAVE TROF IMPINGE ON THE SRN HIGH PLAINS.
BEST THREAT FOR SVR STORMS EXPECTED IN THE ERN ZONES THE REST OF THE
AFTERNOON INTO THE EVENING HOURS...WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY HAZARDS. HAVE RAMPED UP POPS INTO THE LIKELY TO CATEGORICAL
RANGE CLOSE TO MAVMOS...METMOS...AND ECEMOS. ALSO USED AREAL QUALIFIER
DESCRIPTIVE WORDING. LOWERED POPS AFTER 06Z FROM WEST TO EAST ACROSS
THE FCST AREA. BESIDES THE PRECIPITATION...THE WIND MACHINE WILL
CRANK UP IN EARNEST LATER THIS EVENING INTO MID AFTERNOON MONDAY DUE
TO A VERY TIGHT PRESSURE GRADIENT BEHIND EXITING SFC LOW AND SWD
BUILDING SFC HIGH. HAVE ISSUED A WIND ADVISORY FOR ALL 23 COUNTIES
BEGINNING AT 00Z THIS EVENING UNTIL 21Z MONDAY. A FEW LOCATIONS IN
OUR NWRN ZONES MAY FLIRT WITH HIGH WIND CRITERIA...BUT CONFIDENCE
REMAINS TOO LOW TO ISSUE THAT PARTICULAR WIND HIGHLIGHT AT THIS TIME.
THIS STORM SYSTEM WILL BE EAST OF THE TX AND OK PNHDLS ON MONDAY AND
HAVE LEFT POPS NONMENTIONABLE. WINDS WILL SLOWLY DIMINISH LATE MONDAY
AFTERNOON. THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES MAY RESULT
IN A LIGHT FROST ACROSS FAR NWRN ZONES EARLY TUE MORNING.
DRY WEATHER RETURNS TO THE REGION FROM MONDAY ONWARD THRU THE REST OF
THIS 7 DAY FCST PCKG. WARMER TEMPS ARE IN THE OFFING FOR TUE THRU
THURSDAY. A WEAK COLD FRONT IS PROGGED TO MOVE THRU THE PNHDLS LATER
THURSDAY AND THURSDAY EVENING AND WILL BRING SLIGHTLY COOLER AIR TO
THE FCST AREA FRIDAY...WITH SIMILAR TEMPS SLATED FOR NEXT WEEKEND.
SHORT AND LONG RANGE MODELS IN AGREEMENT THRU THE END OF THIS WEEK
AND WERE ACCEPTED.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 41 64 40 75 45 / 80 5 0 0 0
BEAVER OK 44 64 39 75 43 / 90 10 0 0 0
BOISE CITY OK 37 63 36 75 42 / 70 5 0 0 0
BORGER TX 46 66 44 77 48 / 80 5 0 0 0
BOYS RANCH TX 40 64 39 75 44 / 70 5 0 0 0
CANYON TX 41 64 39 75 44 / 70 5 0 0 0
CLARENDON TX 45 66 43 76 45 / 80 5 0 0 0
DALHART TX 37 64 35 75 39 / 80 5 0 0 0
GUYMON OK 41 65 38 77 44 / 90 5 0 0 0
HEREFORD TX 41 64 38 74 43 / 60 5 0 0 0
LIPSCOMB TX 46 64 40 75 42 / 90 10 0 0 0
PAMPA TX 46 65 41 75 44 / 80 5 0 0 0
SHAMROCK TX 47 66 43 76 44 / 80 10 0 0 0
WELLINGTON TX 48 68 45 77 45 / 80 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Oct 12, 1:31 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 131 PM CDT SUN OCT 12 2014 OKZ001>003-TXZ001>020-122130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 131 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF THE PANHANDLES. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING. A FEW STORMS MAY BECOME SEVERE ACROSS THE EASTERN PANHANDLES LATE THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM GUYMON TO MEMPHIS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE PANHANDLES TONIGHT IN THE WAKE OF A STRONG COLD FRONT. A WIND ADVISORY MAY BECOME NECESSARY FOR PARTS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING. A WIND ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA DURING THIS TIME PERIOD. A LIGHT FROST WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE AS LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS EASTERN SECTIONS OF THE PANHANDLES SHOULD REMAIN ALERT TODAY AND BE READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Oct 12, 2:33 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CDT SUN OCT 12 2014
OKZ002-122015-
TEXAS OK-
233 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS COUNTY UNTIL
315 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOKER...OR 18 MILES
NORTHEAST OF GUYMON...MOVING EAST AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TYRONE... HOOKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3688 10096 3683 10143 3699 10146 3700 10136
3700 10095
TIME...MOT...LOC 1933Z 259DEG 25KT 3693 10131
KBSpecial weather statement, Oct 12, 3:17 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SUN OCT 12 2014 OKZ002-003-122100- BEAVER OK-TEXAS OK- 317 PM CDT SUN OCT 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF TYRONE...OR 7 MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TURPIN... TYRONE... BAKER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3694 10059 3680 10108 3700 10122 3700 10060 TIME...MOT...LOC 2017Z 238DEG 27KT 3697 10101 KB
Special weather statement, Oct 12, 3:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 357 PM CDT SUN OCT 12 2014 OKZ003-122145- BEAVER OK- 357 PM CDT SUN OCT 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 445 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF FLORIS...OR 14 MILES EAST OF LIBERAL...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FORGAN... FLORIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 10007 3684 10072 3700 10081 3701 10017 TIME...MOT...LOC 2057Z 247DEG 31KT 3699 10068 KB
Special weather statement, Oct 12, 4:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT SUN OCT 12 2014
TXZ019-020-122230-
COLLINGSWORTH TX-DONLEY TX-
443 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH AND
EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...OR 17 MILES
SOUTHWEST OF SHAMROCK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SAMNORWOOD... QUAIL... LUTIE...
DOZIER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3490 10068 3513 10057 3518 10000 3517 10000
3488 10000
TIME...MOT...LOC 2143Z 256DEG 32KT 3503 10043
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:43 PM CDT | Special Weather Statement | AMA | Collingsworth | 47 min |
| Oct 12, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 62 min |
| Oct 12, 2:33 PM CDT | Special Weather Statement | AMA | Texas | 42 min |
| Oct 12, 3:57 PM CDT | Special Weather Statement | AMA | Beaver | 48 min |
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.